Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Authors: Charles W. Curtis and Irving Reiner
Title: Methods of representation theory with applications to finite groups and orders, vol. II
Additional book information John Wiley and Sons, New York, Chicester, Brisbane, Toronto, Singapore, 1987, xv+951 pp., $95.00. ISBN 0-471-88871-0.


References [Enhancements On Off] (What's this?)

  • [B1] W. Burnside, Theory of groups of finite order, First ed., Cambridge Univ. Press, Cambridge, 1897.
  • W. Burnside, On the reduction of a group of homogeneous linear substitutions of finite order, Acta Math. 28 (1904), no. 1, 369–387. MR 1555007, http://dx.doi.org/10.1007/BF02418392
  • [B3] W. Burnside, On the representation of a group of finite order as an irreducible group of linear substitutions and the direct establishment of the relations between the group-characteristics, Proc. London Math. Soc. (2) 1 (1903), 117-123.
  • W. Burnside, Theory of groups of finite order, Dover Publications, Inc., New York, 1955. 2d ed. MR 0069818 (16,1086c)
  • [B5] W. Burnside, On groups of order p, Proc. London Math. Soc. (2) 2 (1904), 432-437.
  • Charles W. Curtis and Irving Reiner, Representation theory of finite groups and associative algebras, Pure and Applied Mathematics, Vol. XI, Interscience Publishers, a division of John Wiley & Sons, New York-London, 1962. MR 0144979 (26 #2519)
  • Walter Feit and John G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 775–1029. MR 0166261 (29 #3538)
  • Ferdinand Georg Frobenius, Gesammelte Abhandlungen. Bände I, II, III, Herausgegeben von J.-P. Serre, Springer-Verlag, Berlin-New York, 1968 (German). MR 0235974 (38 #4272)
  • David M. Goldschmidt, A group theoretic proof of the 𝑝^{𝑎}𝑞^{𝑏} theorem for odd primes, Math. Z. 113 (1970), 373–375. MR 0276338 (43 #2085)


Review Information

Reviewer: Jon F. Carlson
Journal: Bull. Amer. Math. Soc. 19 (1988), 484-488
DOI: http://dx.doi.org/10.1090/S0273-0979-1988-15709-6
PII: S 0273-0979(1988)15709-6